MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750469
Medical Device Problem Codes Obstruction of Flow (2423); Improper Flow or Infusion (2954)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that during surgery, the ophthalmic handpiece became occluded and had poor irrigation, and the patient experienced a corneal burn and underwent corneal suture and also received corticoids as a local treatment.The current patient condition was resolved.This complaint is pertaining the second of three reports received from the initial reporter.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Corrected information provided in d.1 additional information was provided in sections d.9, h.3 h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, a handpiece (hp) was returned for testing on this investigation.A non-conformance-based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation with the same event code.The hp was received for testing on this investigation.A visual assessment of the returned sample revealed no obvious non-conformity.The handpiece was connected to a calibrated resistance breakout box, where the resistance and dissipation were found to be within specification.A flow rate test was performed on the irrigation and aspiration lines of the handpiece which found the handpiece to meet specifications.The handpiece was connected to dynamic tuning fixture (dtf) for stroke length testing on the longitudinal and torsional movements which found the handpiece to not meet specifications.The root cause of the reported ¿poor irrigation and occlusion¿ was found to meet specifications.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22806276
Report Number2028159-2025-01211
Device Sequence Number7836916
Product Code HQC
UDI-Device Identifier00380657504695
UDI-Public(01)00380657504695(17)340619(11)240621(10)16WKJP
Combination Product (Y/N)N
Initial Reporter CountryMB
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065750469
Device Lot Number16WKJP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR
Patient SexFemale